alexa Abstract | Lamotrigine-Related Severe Cutaneous Adverse Reaction in Patient with Epilepsy
ISSN: 2329-6895


Open Access

OMICS International organises 3000+ Global Conferenceseries Events every year across USA, Europe & Asia with support from 1000 more scientific Societies and Publishes 700+ Open Access Journals which contains over 50000 eminent personalities, reputed scientists as editorial board members.

Open Access Journals gaining more Readers and Citations

700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ Readers

This Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)

Research Article Open Access

Abstract

Background: Epilepsy is a common neurological disorder for which lamotrigine is an effective antiepileptic medication as monotherapy or as an add-on therapy with good tolerability and safety profile. Side effects, including serious skin reactions, can develop during treatment with lamotrigine and can be life threatening. The aim of this research is to study the local experience of adult Saudi patients with epilepsy who developed lamotrigine-related skin reactions.
Methods: This observational retrospective study included all epilepsy patients who received lamotrigine and were followed up in the adult epilepsy clinic at King Fahad Hospital, Madinah, Saudi Arabia, between July 2011 and June 2014.
Results: A total of 147 epilepsy patients received lamotrigine. Eleven patients (7.48%), aged 24 to 62 years old (mean 39.73 SD 11), of which 6 were male (54.5%) and 5 female (45.5%), developed cutaneous adverse drug reactions. Lamotrigine was used as monotherapy in one patient and as add-on therapy for 10 patients. Eight patients (72.73%) had high liver enzymes. Seven patients (63.6%) had systemic symptoms. Cutaneous adverse drug reactions were noted 1 to 4 weeks after lamotrigine initiation (mean=2.36, mode=3); 7 patients (63.63%) had maculopapular rashes, and 4 patients (36.37%) had urticaria. Six patients (54.5%) had good recovery; 1 patient developed sepsis; 2 patients developed hyperpigmentations; and 2 patients developed drug reactions with eosinophilia and systemic symptoms. Conclusion: Lamotrigine is an effective medication for management of epilepsy and other nervous system disorders, with a good tolerability and safety profile. However, lamotrigine-related cutaneous adverse drug reactions can be serious and healthcare providers’ thorough clinical knowledge of the potential side effects of lamotrigine is crucial in clinical practice particularly when patients receive multiple antiepileptic drugs.

To read the full article Peer-reviewed Article PDF image | Peer-reviewed Full Article image

Author(s): Al-Quliti KW

Keywords

Epilepsy, Lamotrigine, Skin rash, DRESS syndrome, CNS and Neurological Disorders, Seizure Disorder, Frontal lobe seizures

Share This Page

Additional Info

Loading
Loading Please wait..
 
 
 
 
Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords